Write a review

The Hardest Challenge in my Life - Edina, MN

I feel like I am ready to tell my story. I waited...

I feel like I am ready to tell my story. I waited so long because I had to try and not focus on it to get better. I had my first injection of Dysport (any injectable for that matter), on May 21st on 2010. I was injected with three shots on the side of each eye. Everything went fine. I went back on September 13 for another round of Dysport. I chose the Dysport because of the rebate, I was told it was exactly like Botox, so I thought "why not save the money?" I awoke the next morning at 4 AM with extreme vertigo. I sat up in a chair to help with the spinning, anytime I would turn my head to the right, it came right back. I got the kids out the door and started googling Dysport. I was shocked to see these stories! I am an RN, and I told myself "there is no way that I will be sick for more than a few days with this." Well, the horror had just begun. I had dizziness, extreme headaches, head pressure, visual disturbances, sensitivity to light, twitching in my eye, horrible neck and shoulder pain, numbness and tingling, especially in my head and neck, severe anxiety...the list goes on. I right away called my doctor who injected me, informed the FDA, and Medicis. I saw my general practitioner, who was very supportive and although she had never heard of this reaction, I felt she did everything she could to help me. She ordered an MRI, which, Thank God was normal. I tried Amitriptyline, which did not work, took lots of Advil, and drank lots of water. She suggested that I go on an anti-depressant, knowing that I was having issues with the anxiety and fear of the unknown. Looking back, I should of gone on one right then. By the third month, it had progressed to the point that I could barely get out of bed and function. I saw a Neurologist at Mayo Clinic in Rochester, MN. He had not encountered this either, but his partner had. He told me that they could run a myriad of test, but chances were that they would be normal. He told me to get on an anti-depressant and ride it out. I started up on Paxil. He did tell me that he thought I would get better with time. He suggested that I get off all web-sites regarding Dysport and try as best as I could to get on with my life. At that time, I found an acupuncturist who was very helpful too. By February and March I was seeing an improvement with my vision and the headaches were starting to come and go. I did have to travel a few times and the plane rides would make my head and neck hurt very bad! By the time a year rolled around, I would say I was 90%. I am feeling good now, but I still have to be careful to not increase my head pressure ie.... head stands in yoga etc.. This is definitely a shortened version of my nightmare, but hopefully it helps someone who is suffering right now. I personally think that nothing works to get it out of your system quicker, but you can do things to help you get through....Meditation, acupuncture, yoga, anti-depressants and eating right.

Name not provided

I know she is very qualified, I rated her low because after my experience, I felt she was afraid to even deal with it. I no longer heard from her after the Dysport lawyer got a hold of her.

3 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
4 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
3 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
4 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
5 out of 5 stars Wait tmes
Was this review helpful? 2 others found this helpful

Comments (4)

I am sorry you went through all of this. I posted my experience too. It was a year on March 3rd and I am still struggling. I am a lot better but still not 100%. I thought at one time it may not be the Dysport - even removed my implants just to make sure. Who knows. But after reading your post it still may have been Dysport that caused all this nightmare. I hope you are better.
  • Reply
It can be used to treat migraine headaches.
  • Reply

Oh, ok - thanks for filling me in. :)

  • Reply

Oh my goodness, I am so sorry to hear about your experience. That sounds like a pretty rough year to say the least.

You mentioned you tried Amitriptyline. I'm not familiar with that. Do you mind me asking what it was for?

  • Reply